Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 24, 2008, 10:31 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas. It took effect at Mar 24, 2008, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2008, 10:31 AM MDT (16:31 UTC)
- In effect from
- Mar 24, 2008, 12:00 PM MDT
- Expired
- Mar 24, 2008, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3256 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 241631 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1031 AM MDT MON MAR 24 2008 COZ253-254-KSZ001>004-013>016-027>029-041-042-241745- /O.CAN.KGLD.FW.A.0004.000000T0000Z-080325T0000Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 1031 AM MDT MON MAR 24 2008 /1131 AM CDT MON MAR 24 2008/ ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE WEATHER WATCH. $$ COZ252-NEZ079>081-250000- /O.UPG.KGLD.FW.A.0004.000000T0000Z-080325T0000Z/ /O.NEW.KGLD.FW.W.0007.080324T1800Z-080325T0000Z/ YUMA-DUNDY-HITCHCOCK-RED WILLOW- 1031 AM MDT MON MAR 24 2008 /1131 AM CDT MON MAR 24 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AS TEMPERATURES WARM INTO THE LOWER 70S TODAY...RELATIVE HUMIDITIES WILL FALL TO BELOW 15 PERCENT OVER MOST OF THE REGION. WESTERLY WINDS AT 15 MPH... WITH A FEW GUSTS UP TO 25 MPH WILL CREATE THE POTENTIAL FOR CRITICAL FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BLM
2 follow-up statements
000 WWUS83 KGLD 241946 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 146 PM MDT MON MAR 24 2008 COZ253-254-KSZ001>004-013>016-027>029-041-042-250000- /O.EXA.KGLD.FW.W.0007.000000T0000Z-080325T0000Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 146 PM MDT MON MAR 24 2008 /246 PM CDT MON MAR 24 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. AS TEMPERATURES WARM INTO THE LOWER 70S TODAY...RELATIVE HUMIDITIES HAVE FALLEN TO THE 10 TO 15 PERCENT RANGE OVER MOST OF THE WARNED AREA. THIS...COMBINED WITH WESTERLY WINDS AT 15 MPH...AND A FEW GUSTS UP TO 25 MPH WILL CREATE THE POTENTIAL FOR CRITICAL FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ252-NEZ079>081-250000- /O.CON.KGLD.FW.W.0007.000000T0000Z-080325T0000Z/ YUMA-DUNDY-HITCHCOCK-RED WILLOW- 146 PM MDT MON MAR 24 2008 /246 PM CDT MON MAR 24 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. AS TEMPERATURES CONTINUE TO WARM INTO THE LOWER 70S TODAY...RELATIVE HUMIDITIES HAVE FALLEN TO BELOW 10 PERCENT OVER PORTIONS OF THE REGION. THIS...COMBINED WITH WESTERLY WINDS AT 15 MPH...AND A FEW GUSTS UP TO 25 MPH WILL CREATE THE POTENTIAL FOR CRITICAL FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BLM
000 WWUS83 KGLD 250006 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 606 PM MDT MON MAR 24 2008 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-250115- /O.EXP.KGLD.FW.W.0007.000000T0000Z-080325T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 606 PM MDT MON MAR 24 2008 /706 PM CDT MON MAR 24 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. ALTHOUGH CONDITIONS REMAIN DRY ACROSS THE TRI-STATE REGION...WIND SPEEDS HAVE DECREASED AND TEMPERATURES ARE BEGINNING TO COOL AS SUNSET APPROACHES. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AS A RESULT. $$ LOCKHART
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 24, 5:26 AM MDT, 5 hours 5 minutes earlier.
Area forecast discussion, Mar 24, 5:26 AM MDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
526 AM MDT MON MAR 24 2008
.DISCUSSION...UPPER FLOW IS NORTHWEST INITIALLY AND THEN
TRANSITIONS TO ZONAL FLOW BY TUESDAY NIGHT AND CONTINUES THROUGH
WED NIGHT. A SURFACE TROUGH WILL BE OVER EASTERN COLORADO THIS
MORNING AND SHIFT INTO WESTERN KANSAS THIS AFTERNOON/EVENING. A
FRONT WILL PUSH SOUTH INTO NORTHWEST KANSAS EARLY TUESDAY MORNING
FOLLOWED BY HIGH PRESSURE. ANOTHER TROUGH WILL MOVE INTO EASTERN
COLORADO WEDNESDAY NIGHT. SUBSIDENCE AND LACK OF MOISTURE WILL
KEEP POPS NIL THROUGH THIS ENTIRE FORECAST.
FIRE WEATHER CONCERNS DEAL WITH WHAT TO DO WITH THE CURRENT FIRE
WEATHER WATCH. RELATIVE HUMIDITY VALUES BY BOTH THE NAM/RUC ARE LOW
ENOUGH IN THE AFTERNOON TO JUSTIFY A WARNING. THE GFS HAS HIGHER RH
VALUES SLIGHTLY ABOVE CRITERIA. THE MAIN ISSUE IS WHETHER THE WIND
WILL BE STRONG ENOUGH. WITH A SURFACE TROUGH COMING OVERHEAD DURING
MAX HEATING DO NOT EXPECT WINDS TO BE AS STRONG. ACCORDING THE
BUFKIT DATA THE MAX WIND THAT CAN BE MIXED DOWN WOULD BE 15KTS OR
ABOUT 17 MPH. THIS IS NOT QUITE UP TO THE 25 MPH REQUIRED. ALTHOUGH
THE WATCH COULD BE CANCELED...PLAN TO KEEP IT GOING AND THE DAY
SHIFT CAN ISSUE THE WARNING IN THE MORNING IF IT LOOKS MORE LIKELY
THAT WINDS WILL BE PICKING UP. COORDINATION WITH SURROUNDING OFFICES
INDICATES CONSENSUS ON NOT ISSUING THE RED FLAG WARNING DUE TO
MARGINAL WIND.
STRATUS MAY BE POSSIBLE TUESDAY MORNING ACROSS NORTHERN ZONES BEHIND
THE FRONT.
850MB TEMPERATURES RISE INTO THE MID TEENS TODAY. ON TUESDAY A COLD
FRONT COMES INTO THE FORECAST AREA TUESDAY WITH SOME COOLER
TEMPERATURES IN THE EASTERN ZONES. MAX TEMPERATURES TODAY SHOULD BE
IN THE LOWER 70S COOLING TO THE UPPER 60S BY WEDNESDAY. MIN
TEMPERATURES SHOULD BE IN THE LOWER 30S. FS
&&
.AVIATION...FOR THE 12Z TAFS...ONLY CIRRUS CLOUDS ARE EXPECTED THE
NEXT 24 HOURS...SO VFR CONDITIONS WILL CONTINUE. EXPECT SOUTHWEST
WINDS 15-25 KNOTS TO DEVELOP AFTER 16Z.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM 10 AM MDT /11 AM CDT/ THIS MORNING
THROUGH THIS AFTERNOON FOR KSZ001>004-013>016-027>029-041-
042.
NE...FIRE WEATHER WATCH FROM 10 AM MDT /11 AM CDT/ THIS MORNING
THROUGH THIS AFTERNOON FOR NEZ079>081.
CO...FIRE WEATHER WATCH FROM 10 AM MDT THIS MORNING THROUGH THIS
AFTERNOON FOR COZ252>254.
&&Hazardous weather outlook, Mar 24, 4:12 AM MDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 412 AM MDT MON MAR 24 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 412 AM MDT MON MAR 24 2008 /512 AM CDT MON MAR 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT DRY GRASSES AND LOW RELATIVE HUMIDITY AROUND 15 PERCENT WILL PROVIDE A FAVORABLE ENVIRONMENT FOR CRITICAL FIRE DANGER TODAY. ALTHOUGH FORECAST WIND SPEEDS ARE MARGINAL...ANY FIRES WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. FS
Nearby
Red Flag Warnings in Kansas, 2008Red Flag Warnings in Colorado, 2008Red Flag Warnings in Nebraska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.